Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 76, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Dec 28, 2009, 1:28 PM EST for 6 counties in Florida. It took effect at Dec 29, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2009, 1:28 PM EST (18:28 UTC)
- In effect from
- Dec 29, 2009, 12:00 PM EST
- Expired
- Dec 29, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 281828 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 128 PM EST MON DEC 28 2009 ...RED FLAG WARNING TUESDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES ACROSS THE NATURE COAST... .COOLER AND DRIER HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT. THIS WILL ALLOW FOR SEVERAL HOURS OF CRITICAL HUMIDITIES TUESDAY AFTERNOON ACROSS THE NATURE COAST. FLZ049-051-052-055>057-060>062-065-281930- /O.CAN.KTBW.FW.A.0056.091229T1700Z-091229T2300Z/ PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- CHARLOTTE-LEE- 128 PM EST MON DEC 28 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE FIRE WEATHER WATCH. COOLER AND DRIER AIR MOVING INTO THE AREA WILL CAUSE ONE TO THREE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT AWAY FROM THE COAST...BUT DURATIONS ARE NOT EXPECTED TO REACH FOUR OR MORE HOURS. THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ FLZ039-042-043-048-292300- /O.UPG.KTBW.FW.A.0056.091229T1700Z-091229T2300Z/ /O.NEW.KTBW.FW.W.0076.091229T1700Z-091229T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 128 PM EST MON DEC 28 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. COOLER AND DRIER AIR WILL CONTINUE TO BUILD INTO THE AREA UNDER HIGH PRESSURE TONIGHT. THE DRY AIR MASS WILL REMAIN IN PLACE TUESDAY AFTERNOON AND ALLOW FOR FOUR OR MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
000 WWUS82 KTBW 291013 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 513 AM EST TUE DEC 29 2009 ...RED FLAG WARNING THIS AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES... .A COLD AND DRY AIRMASS HAS SETTLED OVER THE REGION AND WILL REMAIN WITH US THROUGH THE DAY. EASTERLY WINDS WILL RETURN ON WEDNESDAY BRINGING WARMER TEMPERATURES AND HIGHER HUMIDITIES. FLZ049>052-055>057-060>062-065-292300- /O.EXA.KTBW.FW.W.0076.091229T1700Z-091229T2300Z/ PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 513 AM EST TUE DEC 29 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT THIS AFTERNOON AND REMAIN AT CRITICAL LEVELS FOR 4 TO 6 HOURS. RELATIVE HUMIDITIES ARE FORECAST TO BOTTOM OUT BETWEEN 25 AND 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ FLZ039-042-043-048-292300- /O.CON.KTBW.FW.W.0076.091229T1700Z-091229T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 513 AM EST TUE DEC 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT THIS AFTERNOON AND REMAIN AT CRITICAL LEVELS FOR 4 TO 6 HOURS. RELATIVE HUMIDITIES ARE FORECAST TO BOTTOM OUT BETWEEN 25 AND 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Dec 28, 1:23 PM EST, 5 minutes earlier.
Area forecast discussion, Dec 28, 1:23 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
123 PM EST MON DEC 28 2009
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
WEAK BOUNDARY MOVING THROUGH CENTRAL PORTIONS OF THE FORECAST
AREA AS NOTED BY A LINE OF CLOUDS ON SATELLITE...AS WELL AS A DROP
IN TEMPERATURES/DEW POINTS AND AN INCREASE IN WIND SPEEDS OVER OUR
NORTHERN COUNTIES. AFTER THIS AREA OF CLOUDS PASSES
THROUGH...SKIES SHOULD REMAIN CLEAR OVERNIGHT AND THE ONLY REAL
CHALLENGE FOR THE SHORT TERM IS THEN TEMPERATURES. WINDS LOOK TO
STAY UP AROUND 10-15MPH UNTIL MIDNIGHT OR SO THEN DROP OFF...BUT
ONLY TO AROUND 5-8MPH IN THE EARLY MORNING HOURS. WITHOUT CALM
WINDS...WE DONT HAVE IDEAL RADIATIONAL COOLING CONDITIONS...BUT
WE SHOULD STILL BE ABLE TO GET DOWN BELOW FREEZING OVER OUR
NORTHERN-MOST COUNTIES (WHERE WINDS ARE LIKELY TO DROP OFF SOONER
THAN ELSEWHERE). HAVE GONE AHEAD AND UPGRADED THE FREEZE WATCH TO
A WARNING FOR JUST LEVY AND CITRUS COUNTIES. NEXT ISSUE WITH TEMPS
IS IN REGARDS TO WIND CHILLS. WITH WINDS STAYING UP AROUND
5-10MPH...MOST NORTHERN AND INLAND LOCATIONS WILL MEET WIND CHILL
ADVISORY CRITERIA. THERE ARE A FEW BORDERLINE LOCATIONS...BUT HAVE
GONE AHEAD AND ISSUED THE ADVISORY FOR ALL BUT OUR SOUTHERN
COASTAL LOCATIONS.
SURFACE HIGH DROPS DOWN INTO THE MIDWEST ON TUESDAY AND MOVES INTO
THE OHIO VALLEY BY EVENING. THIS WILL USHER IN SOME VERY DRY AIR
OVER AT LEAST THE NORTHERN FLORIDA PENINSULA. SKIES REMAIN CLEAR
BUT TEMPERATURES CONTINUE TO BE ON THE COLD SIDE WITH TEMPS ONLY
GETTING INTO THE UPPER 50S NORTH TO MID 60S SOUTH.
THE HIGH MOVES OFF THE MID ATLANTIC COAST BY MIDDAY WEDNESDAY.
WITH A LOW LEVEL EASTERLY FLOW...MOISTURE NEAR THE SURFACE WILL
INCREASE AS WILL UPPER LEVEL MOISTURE WITH A SOUTHWEST FLOW ALOFT.
WARMER TEMPS EXPECTED WITH HIGHS GETTING BACK UP TO AROUND 70
DEGREES FOR THE TAMPA BAY AREA AND MID 70S DOWN SOUTH. THERE IS A
SLIGHT CHANCE FOR A SPRINKLE OR TWO WEDNESDAY AFTERNOON...BUT NOT
MUCH CONFIDENCE IN ANY ACCUMULATIONS AT THIS POINT.
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
AN AREA OF LOW PRESSURE WILL BE PASSING BY TO THE NORTH OF THE
AREA FOR WEDNESDAY NIGHT THROUGH THURSDAY BRINGING SOME 20-30
PERCENT RAIN CHANCES ACROSS THE AREA. THE COLD FRONT WITH THIS
SYSTEM WILL THEN PUSH THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY
CONTINUING THE 20-30 PERCENT RAIN CHANCES ALONG AND AHEAD OF THE
FRONT. SKIES WILL GRADUALLY CLEAR LATE FRIDAY AS HIGH PRESSURE
BUILDS INTO THE AREA FROM THE NW AND BRINGS COLDER AND DRIER AIR
INTO THE AREA. COOL AND DRY HIGH PRESSURE WILL THEN DOMINATE
ACROSS THE REGION THROUGH MONDAY. TEMPERATURES WILL BE ABOVE
NORMAL THROUGH THURSDAY NIGHT...THEN FALL WELL BELOW NORMAL FRIDAY
BEHIND THE FRONT AND CONTINUE BELOW NORMAL THROUGH MONDAY.
&&
.AVIATION...
HAVE A THIN BAND OF MVFR STRATOCU (BASES AROUND 2500FT) CURRENTLY
PUSHING SOUTH THROUGH SRQ AND SHOULD GO THROUGH FMY AND RSW AROUND
20-22Z...BUT VFR CONDITIONS ARE IN PLACE BEHIND IT WITH NEARLY
CLEAR SKIES. VFR WILL THEN CONTINUE THROUGH THE REST OF THE PERIOD
WITH SKC AT ALL TERMINALS.
&&
.MARINE...
WINDS HAVE INCREASED BEHIND A WEAK BOUNDARY CURRENTLY PUSHING
THROUGH THE AREA. A SMALL CRAFT ADVISORY WAS POSTED FOR THE
OFFSHORE WATERS THIS MORNING DUE TO GUSTS NEAR 25KTS...AND AN
EXERCISE CAUTION WILL LIKELY REMAIN POSTED FOR THE NEARSHORE
WATERS AND THE BAY THIS AFTERNOON WITH FREQUENT GUSTS TO AROUND
20KTS. WINDS LOOK TO DROP OFF SOME LATE TONIGHT BUT REMAIN AROUND
15KTS OR SO THROUGH TOMORROW MORNING WHEN HIGH PRESSURE BUILDS IN
FROM THE NORTH. WINDS GRADUALLY SHIFT TO THE EAST AND THEN
SOUTHEAST ON WEDNESDAY AHEAD OF THE NEXT SYSTEM APPROACHING THE
AREA...THEN PICK UP THURSDAY BEFORE SHIFTING BACK TO THE NORTH
LATE THURSDAY/EARLY FRIDAY AS THE FRONT MOVES THROUGH.
&&
.FIRE WEATHER...
WITH A DROP IN TEMPERATURES ACCOMPANYING THE DROP IN DEW
POINTS...RELATIVE HUMIDITIES HAVE STAYED ABOVE CRITICAL THRESHOLDS
SO FAR THIS AFTERNOON. WITH A STRONG PUSH OF COLD DRY AIR TOMORROW
HOWEVER...EXPECTING RELATIVE HUMIDITIES TO DROP BELOW 35% FOR AT
LEAST 4 HOURS OVER OUR NORTHERN COUNTIES AND THE WATCH HAS BEEN
UPGRADED TO A WARNING FOR LEVY...CITRUS...HERNANDO AND SUMTER
COUNTIES. OTHER LOCATIONS WILL TOUCH 35% BUT DURATIONS DONT LOOK
TO BE ALL THAT LONG...SO WILL JUST HEADLINE IN THE FIRE WX FCST
FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 40 58 46 70 / 0 0 0 20
FMY 44 65 47 75 / 0 0 0 20
GIF 36 61 43 72 / 0 0 0 20
SRQ 45 60 45 70 / 0 0 0 20
BKV 32 59 37 70 / 0 0 0 20
SPG 44 58 47 69 / 0 0 0 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY FROM 2 AM TO 9 AM EST TUESDAY FOR CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-
PASCO-POLK-SUMTER.
RED FLAG WARNING FROM NOON TO 6 PM EST TUESDAY FOR CITRUS-
HERNANDO-LEVY-SUMTER.
FREEZE WARNING FROM 2 AM TO 9 AM EST TUESDAY FOR CITRUS-LEVY.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EST TUESDAY FOR BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT
20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60
NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...23/MCNATT
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Dec 28, 9:55 AM EST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 955 AM EST MON DEC 28 2009 FLZ039-042-043-048>052-055>057-060>062-065-291100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 955 AM EST MON DEC 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... COLDER AIR WILL MOVE IN OVER THE AREA TODAY...AND TEMPERATURES WILL DROP RAPIDLY TONIGHT WITH CLEAR SKIES AND RELATIVELY LIGHT WINDS. OVERNIGHT LOWS OF AROUND 30 DEGREES ARE EXPECTED OVER THE NATURE COAST...MID 30S ARE EXPECTED EAST OF TAMPA BAY AND INLAND OVER POLK AND HIGHLANDS COUNTY...AND MID 40S ARE EXPECTED OVER COASTAL LOCATIONS FROM PINELLAS COUNTY THROUGH SARASOTA AND FORT MYERS. WIND CHILL READINGS WILL BE SEVERAL DEGREES COOLER IN THE EARLY MORNING HOURS. ...WIND AND SEA IMPACT... NORTHERLY WINDS WILL CONTINUE TO INCREASE TODAY AND AS A RESULT...HIGHER SEAS ARE ALSO EXPECTED THIS AFTERNOON. SMALL CRAFT SHOULD EXERCISE CAUTION TODAY IN THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...FIRE WEATHER IMPACT... DRY AIR WILL MAKE ITS WAY SOUTH INTO THE REGION LATE MONDAY NIGHT INTO TUESDAY. VERY LOW RELATIVE HUMIDITY VALUES TUESDAY AFTERNONO WILL CREATE THE POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCNATT
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:30 AM EST | Small Craft Advisory | TBW | 18 hr | |
| Dec 28, 3:19 PM EST | Freeze Warning | TBW | Sumter | 18 hr |
| Dec 28, 3:19 PM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 18 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.